Existence of competitive equilibria with externalities: A differential viewpoint
We consider a class of pure exchange economies with externalities. The consumption set and the preferences of each household depend on his initial endowment and on the actions of the other households. We give a definition of competitive equilibrium with externalities which includes as particular case the classical definition. Under differentiability and boundary conditions, we show that for all economies there exist competitive equilibria with strictly positive consumptions and prices. Our approach is based on homotopy arguments in differential topology, where it is possible describe equilibria in terms of first order conditions and market clearing conditions.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Monique Florenzano, 2008.
Documents de travail du Centre d'Economie de la Sorbonne
b08005, Université Panthéon-Sorbonne (Paris 1), Centre d'Economie de la Sorbonne.
- Monique Florenzano, 2007. "General equilibrium," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) halshs-00250167, HAL.
- Shafer, Wayne & Sonnenschein, Hugo, 1975.
"Some theorems on the existence of competitive equilibrium,"
Journal of Economic Theory,
Elsevier, vol. 11(1), pages 83-93, August.
- Wayne Shafer & Hugo Sonnenschein, 1974. "Some Theorems on the Existence of Competitive Equilibrium," Discussion Papers 103, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Mas-Colell,Andreu, 1985.
"The Theory of General Economic Equilibrium,"
Cambridge University Press, number 9780521265140, November.
- Shafer, Wayne & Sonnenschein, Hugo, 1975.
"Equilibrium in abstract economies without ordered preferences,"
Journal of Mathematical Economics,
Elsevier, vol. 2(3), pages 345-348, December.
- Wayne Shafer & Hugo Sonnenschein, 1974. "Equilibrium in Abstract Economies Without Ordered Preferences," Discussion Papers 94, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Elena Laureana Del Mercato, 2004.
"Existence of competitive equilibria with externalities : a differential viewpoint,"
Cahiers de la Maison des Sciences Economiques
b04078, Université Panthéon-Sorbonne (Paris 1).
- del Mercato, Elena L., 2006. "Existence of competitive equilibria with externalities: A differential viewpoint," Journal of Mathematical Economics, Elsevier, vol. 42(4-5), pages 525-543, August.
- Jean-Marc Bonnisseau, 1997.
"Existence of Equilibria in Economies with Externalities and Nonconvexities,"
Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers)
- Bonnisseau, J.M., 1995. "Existence of Equilibria in Economies with Externalities and Non Convexities," Papiers d'Economie MathÃ©matique et Applications 95.45, UniversitÃ© PanthÃ©on-Sorbonne (Paris 1).
- Jean-Marc Bonnisseau & Jorge Rivera Cayupi, 2002.
"The equilibrium manifold with Boundary constraints on the Consumption sets,"
wp196, University of Chile, Department of Economics.
- Jean-Marc Bonnisseau & Jorge Rivera Cayupi, 2003. "The equilibrium manifold with boundary constraints on the consumption sets," Estudios de Economia, University of Chile, Department of Economics, vol. 30(2 Year 20), pages 225-240, December.
- DEBREU, Gérard, .
"Economies with a finite set of equilibria,"
CORE Discussion Papers RP
67, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Smale, S., 1974. "Global analysis and economics IIA : Extension of a theorem of Debreu," Journal of Mathematical Economics, Elsevier, vol. 1(1), pages 1-14, March.
When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:42:y:2006:i:4-5:p:525-543. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Shamier, Wendy)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.